Document Detail


Lichenoid eruption associated with the use of nebivolol.
MedLine Citation:
PMID:  16896017     Owner:  NLM     Status:  MEDLINE    
Abstract/OtherAbstract:
OBJECTIVE: To report a case of lichenoid drug eruption (LDE) after starting antihypertensive treatment with nebivolol, a cardioselective beta-blocker. CASE SUMMARY: Five weeks after starting treatment with nebivolol, a 62-year-old woman presented with erythematous papules on both extremities and skin lesions spreading over the back. She was not being treated with any other drugs. Because the administration of levocetirizine, topical methylprednisolone, and systemic prednisone was unsuccessful, the treatment was stopped and the lesions were biopsied. The histopathological features of the lesions were consistent with LDE. After withdrawal of nebivolol and subsequent readministration of topical methylprednisolone and systemic prednisone, the skin lesions resolved within 12 days. Assessment of the causality revealed a probable relationship between nebivolol and the lichenoid eruptions. DISCUSSION: Although beta-blockers can be associated with LDE, as of July 7, 2006, this has not been previously reported with nebivolol. T cells invading the dermis are considered to be responsible for epidermal destruction associated with LDE, as has been described for lichenoid forms of chronic graft versus host disease and idiopathic lichen ruber planus. CONCLUSIONS: Nebivolol can cause LDE, as has been reported with other beta-blockers. The underlying mechanism appears to be T cell-mediated. Cross-reactivity with other beta-blockers cannot be excluded; therefore, the risk of recurrent LDE should be weighed carefully against the clinical benefit before switching to another beta-blocker.
Authors:
Michael Bodmer; Sabin S Egger; Elisabeth Hohenstein; Helmut Beltraminelli; Stephan Krähenbühl
Related Documents :
6165657 - Early epidermal changes in heat- and electrically injured pig skin. i. a light microsco...
24884777 - Retrospective diagnosis of a famous historical figure: ontological, epistemic, and ethi...
802887 - Diagnostic procedures of the skin. part two: skin biopsy and other tests.
23964447 - Fine needle aspiration of thyroid: a cyto-histopathological correlation in ramathibodi ...
9377507 - False-negative mr imaging of malignant breast tumors.
6165657 - Early epidermal changes in heat- and electrically injured pig skin. i. a light microsco...
Publication Detail:
Type:  Case Reports; Journal Article     Date:  2006-08-08
Journal Detail:
Title:  The Annals of pharmacotherapy     Volume:  40     ISSN:  1542-6270     ISO Abbreviation:  Ann Pharmacother     Publication Date:  2006 Sep 
Date Detail:
Created Date:  2006-08-30     Completed Date:  2006-10-19     Revised Date:  2007-01-16    
Medline Journal Info:
Nlm Unique ID:  9203131     Medline TA:  Ann Pharmacother     Country:  United States    
Other Details:
Languages:  eng     Pagination:  1688-90     Citation Subset:  IM    
Affiliation:
Clinical Pharmacology & Toxicology, University Hospital, Basel, Switzerland. BodmerM@uhbs.ch
Export Citation:
APA/MLA Format     Download EndNote     Download BibTex
MeSH Terms
Descriptor/Qualifier:
Benzopyrans / adverse effects*
Ethanolamines / adverse effects*
Female
Humans
Lichenoid Eruptions / chemically induced*,  pathology*
Chemical
Reg. No./Substance:
0/Benzopyrans; 0/Ethanolamines; 99200-09-6/nebivolol
Comments/Corrections
Erratum In:
Ann Pharmacother. 2006 Nov;40(11):2077

From MEDLINE®/PubMed®, a database of the U.S. National Library of Medicine


Previous Document:  Prevalence and treatment of metabolic syndrome in adolescents with type 2 diabetes.
Next Document:  Drug therapy recommendations from the 2005 ACC/AHA guidelines for treatment of chronic heart failure...